This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have been on prescription Vicodin, Lorcet Plus for about 6-8 months for a knee problem. I also have a problem with depression and take take Zoloft 100mg daily. I have been on Zoloft at least 6 months. Two days ago I decided to stop my narcotic because I know that I am addicted. Now I am more depressed that ever. This depression is worse than before I ever took an antidepressent. I can't stop crying, I feel like I want to die, I feel extremely hopeless, helpless and anxious. Is this common and what is the best way to treat this? If I switch antidepressants will my serotonin level start all over or is this safe to switch at this time. I also can't sleep.
From what you described here, you have been taking two different medications that effect depression, the narcotic and the zoloft. You discontinued one, which left the load on the zoloft. This is to be expected..also, sudden withdrawal is dangerous...seizures can occur...it looks like you avoided that but be careful about it. You can talk to your doctor about increasing Zoloft or adding an additional antidepressant like Welllbutrin or some other. That will be much better than changing the Zolfot.
It is a good idea to find a psychiatrist to help you with your withdrawal symptoms and adjustment of Zoloft. A psychotherapist and will also help you. There are several Vicodin/Lorcet Plus addiction organizations that will also help. Please refer to: http://www.vicodin-addiction.com/
Your dependence on vicoden is not your fault. The abrupt discontinuation is having a clinical bearing on your depression.
I think that depression with insomnia and suicidal ruminations is the primary issue, and not dependence on vicoden. I think you should resume vicoden, and taper gradually. If you feel that zoloft was effective, then an increase is probably a better bet than switching to another. If your insomnia is not relieved, I would think about trazodone, amitriptyline, mirtazepine or nefazodone to help with the sleep.
well ive been fighting with vicoden es for about five years and its so hard to get off this drug. now, its been about 12 days since im off vicoden and im currently taking celexa 60 mg and wellbutrin sr . everytime i come off vicoden i get extremely deprressed , i mean really depressed, cant get out of bed, cant take a shower or do anything normal at all. i feel like im the only one that suffers this depression after i stop taking vicoden. please let me know if anyone has felt this way after stop taking vicoden. please and thankyou.
This is a normal way to feel after quiting opiates. In the past, everytime I have quit using opiates for a while I get this huge sadness that comes over me. I keep thinking about how things used to be so good and how they are no longer like that. Fortunately, the feeling passes after a few days and I start to feel much better. You just have to wait it out.
For Anyone who has a medication problem or question ~~
I have been on Vicoden since 1988 and am still on it EVEN
when I have been prescribed other codiene related drugs -
which I am supposed to mix with the Vicoden as it appears that
after one is on any type of drug for such a long duration your
body gets so used to it that it does one of two things:
1. It stops working for you
2. You need more of it in order to eliminate the pain you
are going through.
I have tried to stop painkillers all together - but will never
be able to do as I have a terrible painful condition that
requires these types of perscriptions for pain. There have been
times when the pain was soooooooooo bad that I would pray for
anything other than these - Demerol, Morphine, anything!!!!!
As I have developed an immunity to Codiene now.
Codiene is all they can up with and also the only drug they
are willing to prescribe. The Doctors don't seem realize the
ramifications of medications and the side effects associated
It appears to me after being ill for over 17 years - several
years went by with no diagnosis, that Steroid, such as prednisone
and Codiene are the drugs of choice by Physicians.
I do know this though, if anyone is in a position to be able
to quit these types of drugs - ie.... your condition has improved, etc., then you MUST taper off. To stop cold turkey
is extremely dangerous. It can be done. Slowly. Especially,
where the Pred is concerned as I knew of a lady who stopped her's
cold turkey and died 4 days later as after 15 years of continual
useage her adrenal glands had completely shut down - as have
mine. The Pred should be tapered ONLY by one milligram per
month as to avoid the hideous side effects, or you can take, for
example a 10 mg tab on one day and then go to 9 mg the next and then back to 10, etc.... until your body is getting accustomed to the drop. The Vicoden can
be tapered depending on how much you are taking in degrees.
Cut in half, then in quarters, etc.
But never, ever stop cold turkey or the result could be
Anyone on Steroids - go to Google.com and type in
STEROID WARNING NETWORK and then go to Home and then to
Current Message Board. Loads of info on that and you can ask
these Med questions there, as well. Very helpful individuals
and knowledgeable from experience, etc. You will always get
a response or be lead in the right direction.
Direct your questions to Leslie. She is extremely helpful and
has helped me and many, many others with questions such as these. She has been a God Send to me and I bless the day that
I, by happenstance, happened over to this Web Site.
Good Luck to all and please remember never stop anything -
Cold Turkey. Slow and easy is the very best way to go -
I know from personal experience and never want to repeat what
I went through from my own experience. I learned the hard way
and would not want ANYONE to go through those type of withdrawl
symptoms - severe depression, plus others, as well.
ps anyone is free to respond back to me if only to talk - if
I can be of any help I am definitely willing to try.
I would like to bring to everyone's attention that even
though these medications such as Paxil, Vicoden, Zolfot, Prozac etc.,
Can be very help full and necessary, But all of these drugs
come with a very high degree of side effects.
Be very careful when taking what is being prescribed to you.
Read the inserts carefully and goes as far as asking your Pharmacist to give you one or get you one if they do not have it on hand and they WILL do it. You just need to request it, and another great Web Site for
info on Prescrip drugs and interactions is www.Drugs.com
also, go to www.Baylorhealth.com/library. This website is
in direct association with Baylor Medical Center and helpful
My moto now, after all these years of being in the dark, is
Knowledge is Power. I am very, very careful and research what
has been prescribed to me before I injest it.
This Web at Baylor even goes as far to tell you the interactions
associated with taking Phillips Milk of Mag.
Give it a try and maybe your Meds will show up there, as mine
i have been addicted to painkillers for a few years now,i do most painkillers oxycontin,vicodin,percocet,lorcet. i have tried quitting cold turkey and by lowering my dosage but keep seem to go back to the same ****,although the physical withdrawl is terrible i think the mental is worse,i hate the depression that comes with it if anyone has a good idea i want to get my life back together before its too late!!!!!!!!
Can anybody help me? Im going out of my mind here. Ive had ME or Chronic fatigue for the last five years & after the 1st year my doctor prescribed me with 25mg of amitryptaline daily. This helped me enormously & Im pleased to say that I have improved gradually over the years. Trouble is though that I am horrible addicted to this drug now. If I try to stop I get the most appalling withdrawal symptoms that include chronic fatigue, terrible disorientation, depression, chronic reqaction to loud noises,pain all over, agitation, irritation to the point of wanting to scream, bewilderment, aching bones, inability to concentrate, blankmind & a thousand other nightmarish symptoms.I have cried to my doctor about this & he says that it is impossible to be addicted & that this reaction is proof that my illness is still there. KNowing my body the way do, I cannot beleive this. Can anybody out there help me? PLease Im desperate. If you have been through something similar please let me know what you did.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.